Louisiana, 2014Hail and Damaging Wind in Louisiana, December 23, 2014
December 23, 2014 · NWS LCH · 10 events in 8 counties and zones
A warm and moist air mass was pulled north from the gulf ahead of a cold front. As a weak surface low pushed across the region a strong short wave also moved across the northern gulf coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist air mass was pulled north from the gulf ahead of a cold front. As a weak surface low pushed across the region a strong short wave also moved across the northern gulf coast. This set up provided support for a few severe thunderstorms which mostly produced hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 23, 5:52 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Dec 23, 5:52 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CST TUE DEC 23 2014
.AVIATION...UPPER LEVEL INSTABILITY IS COMBINING WITH TRAPPED LOW
LEVEL MOISTURE TO PRODUCE CONDITIONS RANGING FROM VLIFR TO VCTS
WHICH IS CURRENTLY AFFECTING LFT AND ARA TERMINALS BUT WILL SPREAD
TO THE REMAINING TERMINALS THIS MORNING AS A COLD FRONT APPROACHES
SLOWLY OUT OF THE NORTHWEST. MVFR WITH VCTS THIS AFTERNOON EXCEPT
IFR CONTINUING AROUND BPT AND LCH.
WINDS SHIFT TO NWLY AND GUSTY AS THE FRONT MOVES THROUGH THIS
EVENING. BPT SHOULD SEE VFR BY EARLY EVENING...THE REMAINING
TERMINALS WILL TAKE CONSIDERABLY LONGER DUE TO THE SLOW MOVEMENT
OF THE TRAILING H7 TROF WITH VFR AFTER MIDNIGHT.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 446 AM CST TUE DEC 23 2014/
DISCUSSION...
EXTENDING THE DENSE FOG ADVISORY UNTIL 10 AM FOR THE ENTIRE REGION
EXCEPT ST MARY AND LOWER ST MARTIN PARISHES. AS THE FRONT MOVES
INTO OUR EAST TEXAS REGION THIS MORNING...MAY BE DROPPING THE DENSE FOG
ADVISORY EARLIER IN THAT AREA.
PREV DISCUSSION... /ISSUED 331 AM CST TUE DEC 23 2014/
DISCUSSION...
QUITE AN INTERESTING FORECAST GOING OUT THIS EARLY AM. DENSE FOG
IN PARTS OF SE TX AND WESTERN LA...EXTENDING OVER THE COASTAL
WATERS. AT THE SAME TIME...A LINE OF SHOWERS AND THUNDERSTORMS HAS
BEEN INTENSIFYING FROM NEAR THE COAST OF VERMILION
PARISH...EXTENDING NORTHEAST ACROSS PARTS OF IBERIA AND ST MARY
PARISHES.
EXPECTING THE DENSE FOG TO DISSIPATE THIS MORNING...AND SHOWER AND
THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE THROUGH THE
MORNING...WITH WIDESPREAD COVERAGE THIS AFTERNOON...ESPECIALLY IN
SOUTH CENTRAL LA. SPC HAS SOUTHERN AND CENTRAL LA IN A SLIGHT RISK
FOR SEVERE STORMS TODAY...BUT THE BIG QUESTION IS WILL WE HAVE THE
INSTABILITY IN PLACE FOR THIS TO HAPPEN. AT THIS POINT...IT STILL
LOOKS LIKE AREAS FROM SOUTH CENTRAL LOUISIANA EASTWARD WILL HAVE THE BEST
CHANCES...WHILE THE THREAT WILL BE LOWER IN CENLA...SW LA...AND SE
TX DUE TO LIMITED INSTABILITY.
RAIN WILL BE ENDING THIS EVENING ACROSS THE REGION...AND A COOLER
AND DRIER PATTERN IS SET UP THROUGH CHRISTMAS. IN FACT...COULD SEE
SOME FREEZING TEMPERATURES IN PARTS OF EAST TEXAS AND CENTRAL
LOUISIANA CHRISTMAS MORNING.
BY THIS WEEKEND...RAIN RE-ENTERS THE FORECAST. THERE IS STILL A
LARGE SPREAD OF MODEL GUIDANCE ON THE TIMING...COVERAGE...AND RAIN
TOTALS FOR THIS EVENT...SO GOING WITH A CONSENSUS BLEND AT THIS TIME.
MARINE...
DENSE FOG THIS MORNING WILL GIVE WAY AS A COLD FRONT MOVES ACROSS
THE COASTAL WATERS THIS AFTERNOON AND EVENING. BEHIND THE
FRONT...WINDS WILL GET RATHER STRONG...SO WILL BE ISSUING SMALL
CRAFT ADVISORIES...STARTING IN THE WESTERN REGION THIS
AFTERNOON...AND EXTENDING EASTWARD THIS EVENING. WINDS AND SEAS
SHOULD FALL BELOW CRITERIA BY WEDNESDAY EVENING.
SOMETHING ELSE TO MONITOR WILL BE WATER LEVELS. COULD SEE LOW
WATER ADVISORIES ISSUED FOR WEDNESDAY IF THE CURRENT WIND FORECAST
HOLDS TRUE. THIS COULD IMPACT MARINE SHIPPING OPERATIONS IN THE
SABINE-NECHES AND CALCASIEU WATERWAYS. WILL BE REVISITING THIS
SCENARIO WITH THIS AFTERNOONS FORECAST PACKAGE.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 68 43 55 35 59 / 80 30 10 10 10
KBPT 67 42 55 35 60 / 70 20 10 0 10
KAEX 65 41 52 32 57 / 80 40 10 10 10
KLFT 71 46 55 35 59 / 100 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST.
MARTIN...VERMILION...VERNON...WEST CAMERON.
TX...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
NEWTON...TYLER.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
SABINE LAKE...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST WEDNESDAY FOR
THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Dec 23, 4:30 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CST TUE DEC 23 2014
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
430 AM CST TUE DEC 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AFTER SOME MORNING FOG...SHOWERS AND THUNDERSTORMS WILL INCREASE
THROUGH MIDDAY AND CONTINUE THROUGH THE AFTERNOON. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE...PRIMARILY IN SOUTH CENTRAL
LOUISIANA. THIS ACTIVITY SHOULD END TONIGHT BEHIND THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CHRISTMAS MORNING COULD SEE FREEZING TEMPERATURES ACROSS PARTS OF
EAST TEXAS AND CENTRAL LOUISIANA.
THE NEXT COLD FRONT PASSAGE THIS WEEKEND COULD PRODUCE SOME SHOWERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING OR AFTERNOON.
GMZ430-432-435-450-452-455-470-472-475-241200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
430 AM CST TUE DEC 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL END THIS MORNING...WHILE SHOWER AND
THUNDERSTORM ACTIVITY WILL INCREASE. SOME OF THE STORMS COULD BE
STRONG THIS AFTERNOON. ACTIVITY WILL DECREASE THIS EVENING...BUT
STRONG WINDS BEHIND THE COLD FRONT WILL KEEP THE MARINE WATERS
HAZARDOUS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG NORTH OR NORTHWEST WINDS ON WEDNESDAY WILL WEAKEN WEDNESDAY
EVENING. DUE TO THE STRONG WINDS...LOW WATER ADVISORIES FOR THE
SABINE-NECHES AND CALCASIEU WATERWAYS MAY BE NECESSARY ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Dec 23, 4:42 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CST TUE DEC 23 2014
LAZ045-053-054-231115-
UPPER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
442 AM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 515 AM CST...
AT 438 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF JEANERETTE...MOVING
NORTHEAST AT 40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOREAUVILLE
AND LAKE FAUSSE POINTE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2984 9168 2993 9183 3027 9159 3025 9158
3025 9153 3018 9146 3011 9146 3011 9139
3008 9136 3007 9136
SWEENEYSpecial weather statement, Dec 23, 8:41 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CST TUE DEC 23 2014
LAZ033-043>045-052-053-074-231545-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION
LA-IBERIA LA-EAST CAMERON LA-
841 AM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION...IBERIA...ST. MARTIN AND CAMERON PARISHES UNTIL
945 AM CST...
AT 833 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF PECAN ISLAND...
MOVING NORTHEAST AT 40 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FORKED ISLAND...INTRACOASTAL CITY...ESTHER...WRIGHT...KAPLAN
AND HENRY.
THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2958 9261 3042 9230 3014 9177 2983 9198
2979 9199 2978 9204 2972 9215 2976 9212
2978 9213 2976 9220 2973 9221 2971 9218
2953 9231
K.KUYPERSpecial weather statement, Dec 23, 8:50 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
850 AM CST TUE DEC 23 2014
TXZ201-215-216-261-262-231545-
HARDIN TX-JEFFERSON TX-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
850 AM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NEWTON...JEFFERSON...
ORANGE AND JASPER COUNTIES UNTIL 945 AM CST...
AT 842 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF BEAUMONT...MOVING NORTHEAST AT
40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROSE
CITY...VIDOR...LAKEVIEW...PINE FOREST...WEISS BLUFF AND EVADALE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3036 9407 3020 9373 2998 9400 3010 9423
K.KUYPER
Local storm report, Dec 23, 8:59 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
859 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL VIDOR 30.13N 94.00W
12/23/2014 E0.50 INCH ORANGE TX PUBLIC
HAIL IN VIDOR LASTED AROUND 5 MIN AND RANGED FROM 1/4 TO
1/2 INCH IN DIAMETER
&&
ATINGLERSpecial weather statement, Dec 23, 9:11 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CST TUE DEC 23 2014
LAZ030-041-TXZ216-260>262-231615-
NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
911 AM CST TUE DEC 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...ORANGE AND
JASPER COUNTIES UNTIL 1015 AM CST...
AT 907 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF HARTBURG...MOVING NORTHEAST AT 40
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HARTBURG...
DEWEYVILLE...DEVILS POCKET AND OLD SALEM.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3060 9375 3047 9352 3022 9378 3031 9395
K. KUYPER
Event by event
8 hail, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Hail, Vermilion
- When
- December 23, 9:20 AM CST
- Where
- Vermilion County, 2.02 mi NW of Abbeville
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 29.992, -92.152
A severe thunderstorm moved across the Abbeville area producing hail around one and a half inch in diameter.
Hail, Vermilion
- When
- December 23, 9:23 AM CST
- Where
- Vermilion County, 2 mi NE of Abbeville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.991, -92.106
A report was received of hail to 0.75 inch in diameter northeast of Abbeville.
Hail, St. Landry
- When
- December 23, 9:35 AM CST
- Where
- St. Landry County, 2 mi W of Opelousas
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.530, -92.114
Media relayed a report of 1.25 inch hail near Opelousas.
Thunderstorm Wind, Lafayette
- When
- December 23, 9:45 AM CST
- Where
- Lafayette County, 3.77 mi N of Milton
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 30.154, -92.084
A spotter southeast of Lafayette reported around 70 feet of wooden fence blown down with metal support poles for the fence bent around 20 degrees off the ground. A few shingles were a blown off a near by house as well as a few large branches broken along Presbytere Parkway.
Hail, Beauregard
- When
- December 23, 10:18 AM CST to 10:20 AM CST
- Where
- Beauregard County, 4.68 mi E of Carson
- Measured
- 2.5 in hail
- Reported by
- Social Media
- Coordinates
- 30.750, -93.241
A report with a video of 1.25 inch hail was received from Tulla through Facebook. Another report a couple minutes later reported hail to 2.5 inches in the same town.
Hail, Avoyelles
- When
- December 23, 10:20 AM CST
- Where
- Avoyelles County, Bordelonville
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 31.100, -91.920
A report of hail to two and a half inches in diameter was received from a severe thunderstorm in Bordelonville.
Hail, Beauregard
- When
- December 23, 10:40 AM CST
- Where
- Beauregard County, Sugartown
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 30.830, -93.000
A report of hail measuring 2 inches in diameter in Sugartown.
Hail, Jefferson Davis
- When
- December 23, 12:04 PM CST
- Where
- Jefferson Davis County, Jennings
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.220, -92.670
Penny size hail was reported in Jennings from a passing thunderstorm.
Hail, Acadia
- When
- December 23, 12:12 PM CST
- Where
- Acadia County, Evangeline
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.270, -92.570
A report of penny size hail was received from Evangeline during a thunderstorm.
Heavy Rain, Calcasieu
- When
- December 23, 12:20 PM CST to 1:20 PM CST
- Where
- Calcasieu County, Lake Charles
- Reported by
- Public
- Coordinates
- 30.230, -93.200
A few hours of moderate to heavy rain produced minor street flooding in and around the city of Lake Charles.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, December 23, 20145 deaths · 50 injured · $27 million · EF3 · 33 events
- Marine Strong Wind in Lake Superior, December 23, 20142 deaths · 1 event
- Tornado and Hail in Louisiana, December 23, 2014$400,000 · EF2 · 5 events
- Flash Flooding and Damaging Winds in Florida, December 23 to 24, 2014$113,000 · 50 kt wind · 16 events
- Flash Flood and Heavy Rain in Georgia, December 23 to 24, 2014$35,000 · 13 events
- Hail and Lightning Strike in Texas, December 23, 2014$50,000 · 1 in hail · 2 events
- Winter Weather in Colorado, December 23, 20144 injured · 2 events
- Tornado and Flash Flooding in Georgia, December 23 to 24, 20141 injured · $20,000 · EF0 · 8 events
- Hail and Damaging Wind in Louisiana, December 23, 2014$33,000 · 4.25 in hail · 5 events
- Hail and Damaging Winds in Alabama, December 23, 2014$17,000 · 1 in hail · 6 events
- Dense Fog in Maryland, December 23 to 24, 201414 events
- Flash Flood and Flood in Alabama, December 23, 201450 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547718, 547721, 547747, 547723, 547742, 547743, 547744, 547745, 547746, 547748.